Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Dec 13, 2015, 7:04 PM CST for Cherokee County, Kansas. It took effect at Dec 14, 2015, 4:17 AM CST. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2015, 7:04 PM CST (01:04 UTC)
- In effect from
- Dec 14, 2015, 4:17 AM CST
- Expired
- Dec 16, 2015, 7:38 AM CST
- In force
- 51 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, KS
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Baxter Springs (BXTK1). The gauge peaked at 12.82 ft at Dec 14, 2015, 8:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07187600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
877
WGUS43 KSGF 140104
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CST SUN DEC 13 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following river in Kansas...
Spring River above Baxter Springs affecting Cherokee County.
.Heavy rainfall over the area the past 24 hours will cause the river to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
KSC021-141304-
/O.NEW.KSGF.FL.W.0110.151214T1017Z-151216T1338Z/
/BXTK1.1.ER.151214T1017Z.151215T0000Z.151215T1338Z.UU/
704 PM CST SUN DEC 13 2015
* From early Monday Morning...until further notice.
...For the Spring River above Baxter Springs...
* At 6:30 PM Sunday The stage was 11.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early Monday Morning and
continue to rise to near 15.5 feet by Monday evening. The river will
fall below flood stage by Tuesday Morning.
* Impact...At 16.0 feet...The south end of Kiwanis Park floods. Water
crosses Mickey Mantle Blvd in the park. Water level rises to the
flag pole on the north side of the park.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Spring River Basin
Baxter Springs 14 11.5 Sun 06 PM 14.4 14.3 9.1
&&
LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471
$$1 follow-up statement
255
WGUS83 KSGF 140851
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CST MON DEC 14 2015
...The Flood Warning is cancelled for the following rivers in
Kansas...
Spring River above Baxter Springs affecting Cherokee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC021-140921-
/O.CAN.KSGF.FL.W.0110.000000T0000Z-151216T1338Z/
/BXTK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
251 AM CST MON DEC 14 2015
The Flood Warning has been cancelled for The Spring River above
Baxter Springs.* At 2:30 AM Monday The stage was 12.8 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 13.9 feet this
afternoon.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Spring River Basin
Baxter Springs 14 12.8 Mon 02 AM 12.1 8.9 6.7
&&
LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:33 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 13, 5:33 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
533 PM CST SUN DEC 13 2015
...00Z Aviation Update...
.SHORT TERM...(This Evening through Monday)
Issued at 208 PM CST SUN DEC 13 2015
Rainy day across the region as a large upper level storm system
slowly ejects to the northeast. Models have trended a few hours
slower with the speed of this system, and higher PoPs will need
to be held on longer across the Missouri Ozarks this evening.
Once the dry slot punches into the region, rainfall will
transition to patchy drizzle/scattered light showers, which will
linger for the remainder tonight into Monday morning. Lows
tonight will eventually fall into the low/mid 40s by daybreak.
Storm total rainfall of 1-3" with this system still looks
reasonable given what has been observed so far and expected
rainfall totals from the near term guidance through tonight.
Locally higher amounts are possible near the four states region.
The going flood watch continues to handle the situation well and
should be allowed to expire on time.
Clouds will persist much of the day Monday, which will keep
temperatures in check. Clearing from southwest to northeast is
expected during the afternoon, amassing enough heating/mixing to
get temperatures a few degrees either side of the 50 degree mark
across the area.
.LONG TERM...(Monday Night through Sunday)
Issued at 208 PM CST SUN DEC 13 2015
Mainly quiet weather is expected for the remainder of the
forecast. A quick moving upper level disturbance will pass
through the area late Tuesday into Wednesday morning, which will
usher a cooler airmass into the region. By no means anything
unusual, as highs return to the 40s and low return to the 20s and
30s. Little if any rainfall is expected this week. A moderating
trend is expected heading into next weekend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 0528 PM CST SUN DEC 13 2015
A strong storm system will continue to affect the area through
tonight. Heavier rain will begin to end from the west this
evening, with lighter rain showers and/or drizzle continuing
through the night. Winds will become southwesterly to westerly
overnight, with gusts increasing from late tonight through the day
tomorrow.
Right now, there remains considerable question as to whether SGF,
JLN and BBG will drop to IFR through the next 24 hours. Guidance
and upstream observations suggest that ceilings may try, but for
now, think that MVFR will prevail.
Cloud cover will be slow to clear tomorrow, with a scattering out
to clear skies eventually expected between 20 and 00Z.
&&
.SGF Watches/Warnings/Advisories...
MO...Flood Watch until 9 PM CST this evening for MOZ077-088>096-
101>105.
KS...Flood Watch until 9 PM CST this evening for KSZ101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...BoxellHazardous weather outlook, Dec 13, 2:55 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CST SUN DEC 13 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 255 PM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE REGION... GRADUALLY EXITING FROM WEST TO EAST TONIGHT. MINOR FLOODING WILL BE POSSIBLE OVER SOUTHWESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. STORM TOTAL RAINFALL AMOUNTS FROM YESTERDAY EVENING THROUGH THIS EVENING WILL RANGE FROM 1 TO 3 INCHES. SOUTHERLY WINDS WILL GUST TO AROUND 30 MPH OVER PORTIONS OF THE EASTERN OZARKS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDUAL MINOR FLOODING OF LOW WATER CROSSINGS...CREEKS AND STREAMS WILL CONTINUE INTO MONDAY ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Dec 13, 1:07 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD 4 ESE ARCADIA 37.62N 94.55W
12/13/2015 BARTON MO DEPT OF HIGHWAYS
HIGHWAY K IS CLOSED IN BOTH DIRECTIONS JUST SOUTH OF
HIGHWAY V IN THE VICINITY OF LITTLE DRYWOOD CREEK.
&&
GAGANLocal storm report, Dec 13, 4:19 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM FLOOD 1 SE PINEVILLE 36.58N 94.37W
12/13/2015 MCDONALD MO OTHER FEDERAL
LITTLE SUGAR CREEK SOUTHEAST OF PINEVILLE HAS EXCEEDED
FLOOD STAGE
&&
BURCHFIELDLocal storm report, Dec 13, 4:44 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM FLOOD 2 N JASPER 37.37N 94.30W
12/13/2015 BARTON MO DEPT OF HIGHWAYS
OUTER ROAD 49 IS CLOSED DUE TO FLOODING OF THE NORTH FORK
SPRING RIVER
&&
BURCHFIELDLocal storm report, Dec 13, 6:04 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLOOD 5 NNW JASPER 37.40N 94.35W
12/13/2015 BARTON MO DEPT OF HIGHWAYS
STATE HIGHWAY 126 CLOSED DUE TO FLOODING OF THE NORTH
FORK SPRING RIVER
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:56 AM CST | Areal Flood Advisory | SGF | Cherokee, Crawford | 10 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.